CSN Login
Members Online: 0

You are here

newbie still freaking out

mae521
Posts: 1
Joined: Oct 2014

I am 28 with a HD 1b. I was diagnosed on sept 15 and started chemo on oct9. On Oct 22 a day before second treatment I was hospitalized due to bleo toxicity. Doing second treatment today. My hair has started to shed and I feel just plain angry. Not sure why or at what. Anyone else feel this way? 

jimwins's picture
jimwins
Posts: 2111
Joined: Aug 2011

Hi Mae521 and welcome to the site.  You'll find folks here very supportive, caring and understanding.

You have every right to be angry and it's a normal reaction among many.  I think everyone one of us here has felt angry at some point.  Know  there's hope and lymphoma is very treatable.  Regarding your hair, if you haven't already, take control of it yourself and buzz it off.  It's easier to deal with that way and you can have some fun with head gear, etc. :).  I'm sorry you had problems with bleomycin.  I'm sure others will chime in soon.  Please know you are not alone.

Sending you big warm hugs,

Jim

 

Max Former Hodg...
Posts: 3699
Joined: May 2012

Mae,

What chemo are you on ?  R-abvd is the standard fare for most HLs, and it is what I did 12 infusions on.   I had severe breathing issues during treatment, and now have mild fibrosis (scarring) in the base of the lungs.  It is not life-threatening for me, since it is stable. That is, not worsening.  I had periods during which I could not speak my lungs were so weak, and at times I would lie in bed and pant like a dog.  But I learned this year also that I have asthma, which may have been an issue at that time as well. MOST PATIENTS DO NOT EXPERIENCE THESE ACUTE SYMPTOMS.

I have read extensively on Bleomycin, and have never heard of one infusion initiating a toxic reaction; usually it takes numerous infusions, but of course I do not doubt what you say.  Most people who have severe problems with Bleomycin are allowed to totally stop it, and just continue with the other drugs. Did your doctor discuss this with you. ?  Also, you are unusually young for this to follow one application of the drug.

After my first infusion (two days later) I was in the hospital for three days due to fever, which ended up being low WBC.  It was a rough way to start.

I recall very well the day my hair came out; I got up, and there was a mess on the pillow. It happened fast, within one day for me, but others have a more gradual experience with it. I agree with Jim that it is perhaps less traumatic to go ahead and buzz it away.  If I had been a woman I would have gotten a wig, but that depends on personal tastes.

I hope you will verify that it was in fact the Bleomycin that put you in the hospital, and that if that is the case, you ask the doctor what he thinks about discontinuing that drug.

It is normal and understandable that you are feeling down, but HL is very treatable, and is almost always gotten to full remission.  There are several of us who have done the abvd thing here.  Since you are Stage 1, hopefully you will get only four, or perhaps six, infusions.

Please let us know how you are,

max

http://chemocare.com/chemotherapy/drug-info/bleomycin.aspx#.VFL8tu8tC70

 

Subscribe to Comments for "newbie still freaking out "